Alert archive / Oklahoma / Wind Advisories in 2022

Wind Advisory 4, NWS Tulsa, OK

February 20, 202213 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Feb 20, 2022, 11:05 AM CST for 13 counties in Oklahoma. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2022, 11:05 AM CST (17:05 UTC)
Expired
Feb 20, 2022, 6:00 PM CST
In force
7 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 23 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 5.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2022-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2022-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 356 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2445 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
356 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

340 
WWUS74 KTSA 201705
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1105 AM CST Sun Feb 20 2022

OKZ054>057-059>062-064>067-070-071-210000-
/O.NEW.KTSA.WI.Y.0004.220220T1705Z-220221T0000Z/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-Creek-
Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Pawnee, Tulsa, Claremore, Pryor, Sapulpa, Okemah, Okmulgee, 
Wagoner, Muskogee, and Checotah
1105 AM CST Sun Feb 20 2022

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 15 to 20 mph with gusts up to 40 mph.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving. Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle. Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
1 follow-up statement
167 
WWUS74 KTSA 210002
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
602 PM CST Sun Feb 20 2022

OKZ054>057-059>062-064>067-070-071-210115-
/O.EXP.KTSA.WI.Y.0004.000000T0000Z-220221T0000Z/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-Creek-
Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Pawnee, Tulsa, Claremore, Pryor, Sapulpa, Okemah, Okmulgee, 
Wagoner, Muskogee, and Checotah
602 PM CST Sun Feb 20 2022

...WIND ADVISORY HAS EXPIRED...


$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Feb 20, 11:02 AM CST, 3 minutes earlier.

Area forecast discussion, Feb 20, 11:02 AM CST, 3 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1102 AM CST Sun Feb 20 2022

...New SHORT TERM...

.SHORT TERM...
(The rest of today )
Issued at 1059 AM CST Sun Feb 20 2022

We are starting to see some wind gusts at or above 40 miles an
hour across parts of northeast Oklahoma, so will issue a wind
advisory for the rest of the day until 6 pm. Will also monitor
wind gusts farther east into northwest Arkansas over the next few
hours for a possible expansion of the advisory. In addition, parts
of northeast Oklahoma will also reach red flag criteria this
afternoon, so will also issue a red flag warning for the same area
as the wind advisory. The rest of the forecast is on track at this
time.

&&

.LONG TERM...
(Tonight through Saturday)
Issued at 257 AM CST Sun Feb 20 2022

Moisture return strengthens overnight and will help lessen fire
weather concerns Monday despite unseasonably warm temperatures and
continued breezy winds. Steep mid level lapse rates and
seasonably high moisture values will reside across a broad portion
of the eastern Souther Plains by Monday evening ahead of subtle
mid level wave and associated speed max. Guidance has been
consistent for several days in developing convection which spreads
into E OK mid to late Monday evening and expands in coverage
eastward through Monday night ahead of the surging cold front.
Deep layer shear orientation and magnitude support a scenario of
initial storms remaining discrete and likely posing a severe
weather risk. As convective coverage increases the focus will
likely transition toward isolated severe weather but more
localized flooding concerns. Bulk of convection is likely to focus
east of the forecast area by early Tuesday morning.

The aforementioned cold front will sweep southward and clear
western AR / SE OK Tuesday afternoon. Steadily falling
temperatures are expected once the front passes and combine with
gusty northerly winds to mark noticeably colder conditions.

Wednesday through Thursday remain a focus for a mix of wintry
weather likely to impact portions of the forecast area. The
magnitude and evolution of the cold airmass have gained some
certainty with amongst global solutions, however the recent NAM
solution suggest an even more substantial push southward with the
cold air. This is not unexpected and the forecast will continue
to side toward slower modification of the cold air across the
region Wednesday through Thursday. Two primary waves of precip
continue to appear likely atop the cold dome. One passing
Wednesday afternoon through Wednesday night. The next Thursday
through Thursday evening. Magnitude and placement of the precip
footprint will dictate much of the eventual impacts, with precip
type likely transition from freezing rain to sleet to light snow
from south to north across the forecast area. Within the
persistent upglide pattern guidance is in good agreement that
elevated instability will increase and precip rates are likely to
be augmented by convective elements which will support isolate
heavier precip totals. Explicit forecast snowfall amounts do not
separate sleet accumulations which in this event may be quite
substantial for some locations. Both the sleet and icing values
will be continually refined but confidence continues to trend
upward in impactful winter weather Wednesday - Thursday.

&&

.AVIATION...
(12Z TAFS)
Issued at 525 AM CST Sun Feb 20 2022

The main concern this TAF period will be the increasing southerly
winds across the area today. Gusts near and over 30kts will be
common this afternoon for most sites, with the strongest winds
across northeast Oklahoma sites. Winds should back off some after
sunset but will still remain strong through the period. Also,
increasing low level moisture will lead to possible development of
MVFR cigs by Monday morning across southern OK and NW AR sites.
Otherwise, some scattered high clouds are expected throughout the
period.

Bowlan

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  51  75  42 /   0   0   0  50
FSM   68  45  72  58 /   0   0  30  90
MLC   69  53  73  55 /   0   0  10  80
BVO   69  46  74  36 /   0   0   0  30
FYV   63  45  70  54 /   0   0  20  80
BYV   64  47  69  55 /   0   0  20  80
MKO   67  49  72  51 /   0   0  10  70
MIO   66  47  71  42 /   0   0  10  50
F10   69  52  75  49 /   0   0  10  60
HHW   67  52  73  60 /   0   0  30  80

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...     Wind Advisory until 6 PM CST this evening for OKZ054>057-059>062-
     064>067-070-071.

AR...None.
&&

SHORT TERM...05
LONG TERM....07
AVIATION...04
Hazardous weather outlook, Feb 20, 5:23 AM CST, 5 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
523 AM CST Sun Feb 20 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
523 AM CST Sun Feb 20 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Northeast Oklahoma and Far Northwest Arkansas.
	ONSET...Mid morning.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Much of Eastern Oklahoma and Far Northwest Arkansas.
	ONSET...Afternoon.

DISCUSSION...

Fire weather conditions will worsen today as winds gust 20 to 40 mph
from late morning through late afternoon and humidity become very
dry this afternoon. Aggressive fire weather behavior should be
anticipated for any grassland fire starts. Winds will gradually
lessen around sunset.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Severe Thunderstorm and Heavy Rain Potential.
TUESDAY...High Wind and Dangerous Wind Chill Potential.
WEDNESDAY and THURSDAY...Winter Weather and Dangerous Wind Chill Potential.
FRIDAY and SATURDAY...No Hazards.

EXTENDED DISCUSSION...

Thunderstorms will develop mid to late Monday evening and spread
along and southeast of Interstate 44 through the early morning hours
Tuesday. Initial storms will pose a risk of severe weather with a
gradual transition toward heavy rainfall and localized flooding
concerns. Thunderstorms will move east of the region Tuesday morning
ahead of a strong cold front which will sweep through southeast
Oklahoma and western Arkansas Tuesday afternoon. Gusty winds and
sharply colder temperatures will lead to very cold wind chill values
Tuesday night.
Winter weather potential continues to increase for the Wednesday
through Thursday time frame. A mix of freezing rain, sleet, and light
snow are forecast to overspread the region. Forecast accumulations
of both icing and sleet suggest winter weather impacts are likely.
The forecast accumulations will continue to be refined, however
it is not too early to consider winter weather preparations in
anticipation of the mid to late week conditions.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Severe weather potential will increase Monday night with a quick
transition to likely winter weather impacts Wednesday through
Thursday. Anticipate travel impacts through the winter event and
understand power interruptions are possible within any corridor of
heavier icing amounts.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 11:08 AM CSTRed Flag WarningTSACraig, Creek, McIntosh, Mayes, Muskogee, Nowata and 7 more7 hr

Nearby

Wind Advisories in Oklahoma, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.